1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Effects - Does the "Faces of Meth" effect go away after discontinued use ?

Discussion in 'Methamphetamine' started by gettup, Sep 14, 2010.

  1. gettup

    gettup Newbie

    Reputation Points:
    20
    Joined:
    Sep 14, 2010
    Messages:
    14
    48 y/o Female from U.S.A.
    One asks... Does that whole Faces of Meth thing that shows a persons physical facial features drastically change from averagely attractive to a gaunt, sunken-in skelator like appearance where the persons face has aged rapidly over a short period of time subside after discontinued use of meth? or is the ex-user's face permanently affected by this look?

    * Swim wasn't a heavy user, although used on a long-term, regular basis.
    3-4 yrs. using once or twice a day via snort, then for the last 6 months of use
    was smoking it. But swim is a lightweight and gets a tweeky strung-out feeling
    which makes her feel weird, but liked the initial pick me up. So equivalent
    to 1 line and 3 hits off pipe a day's worth for the past 3-4 years.

    * Swim was NOT a picker, and never ever picked at the skin or did anything
    to mess with the face or skin. Swim regularly washes face and brushes teeth and
    practices good hygiene, but has noticed in the last few weeks leading up to
    quitting, he face became tired looking, with eyes looking sunken in and puffy, skin
    texture looks shiny even after washing and powdering. Just lacks that luster that
    it used to have. Swim noticed this the most after staying awake all night or 2 nights
    and was usually exhausted and was attributing the Faces of Meth look to not
    getting any sleep. But Swim has stopped all use a week ago, and face doesn't
    to be going back to it's normal appearance. Is swim stuck with this old haggard
    look, or as the body detoxes and secretes all the toxins from the body, gain back
    a more healthy facial appearance?

    hope someone can answer that actually knows and not just giving their opinion.other swimmers face/skin do this and then go away after quitting?

    Thanks for your responses. I appreciate them very much!
    has any
     
  2. missparkles

    missparkles Platinum Member & Advisor Donating Member

    Reputation Points:
    9,398
    Joined:
    Jun 2, 2009
    Messages:
    5,690
    Female from U.K.
    I think you'll find that it is reversible. Just one of the many reasons, what you eat, or rather, what you don't eat when you're using meth. Lack of vitamins and nutrients can give your skin a strange colour and texture. Plus, lack of food can make your face (your whole body) thinner. It takes longer than a week to gain some weight in these areas. But give it a month, and I think you'll see a huge change. Try not to worry ok? Well done for quitting, it couldn't have been easy.:thumbsup:

    Sparkles:vibes:
     
  3. sasafrass

    sasafrass Silver Member

    Reputation Points:
    62
    Joined:
    Jun 3, 2009
    Messages:
    148
    Male from U.S.A.
    Hey, congrads on the detox. If down the road required, reward yourself with botox.
     
  4. RubyHollywood

    RubyHollywood Silver Member

    Reputation Points:
    13
    Joined:
    May 3, 2010
    Messages:
    156
    Female from U.S.A.
    SWIM used to do crystal on an ongoing basis for about 2-3 yrs. Usually 2 lines a day 4-6 days/wk depending (sometimes as much as 4-6 lines if it was weak or a crazy buzy day).
    Through that whole time SWIM never got the "face of Meth." However, SWIM did make sure to drink 2-3 liters of water DAILY. When SWIM would snack, since a meal was near impossible, she'd snack om protein &/or veggies or fruit. When SWIM stopped with the Crystal on a regular basis she was a bit tired looking but within 2 days or so she was looking right back to her normal self.
    Just make sure you HYDRATE as much as possible. Lay off anything fried or processed & drink Milk Thistle tea everyday. It really helps the liver detox. HTH
     
  5. PSI Rockin

    PSI Rockin Newbie

    Reputation Points:
    -1
    Joined:
    Aug 1, 2010
    Messages:
    8
    25 y/o Male from Canada
    The "faces of meth" aren't a direct side effect of the drug.

    The reason people get messed up is because normally when someone becomes homeless and addicted to a drug, they tend to neglect proper hygiene.
     
  6. RubyHollywood

    RubyHollywood Silver Member

    Reputation Points:
    13
    Joined:
    May 3, 2010
    Messages:
    156
    Female from U.S.A.
    Not all drug users are homeless or addicted. The main reason why tweakers usually get the "face of Meth" is due to yes the drug itself & also due to their lack of hygeine. SWIM has known some bigtime tweakers who took very good care of themselves & they looked fine the first 5yrs or so. But as they got older & kept up with their habbit they eventually did get that "face of Meth" no matter how well they took care of themselves.
     
  7. gettup

    gettup Newbie

    Reputation Points:
    20
    Joined:
    Sep 14, 2010
    Messages:
    14
    48 y/o Female from U.S.A.
    Thank you!! It's been two years and swim looks normal again! Swim doesn't use on a regular basis anymore. Swim just dabbles sometimes but not often because swim values her appearance, especially her teeth and feels much better too! thanks for your advice, swim appreciates it :)

    gettup added 2 Minutes and 8 Seconds later...

    Yes, swim totally agrees. At some point, age will kick in and using will only contribute to and accelerate that process. Thanks for your opinion :)
     
    Last edited: Oct 19, 2012